Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
820 Posts
Discussion Starter · #1 ·
I wonder if it's okay to take the B12 or B complex along with a daily multivitamin. I've been taking either the B12 or B complex on alternate days, while taking the multivitamin on the other days. I didn't want to over do it! I know the B's aren't toxic, but didn't want to have too much of anything in my body that isn't needed.Thanks for your help.
 
G

·
patty - I'm not too sure - i used to take a b complex it helped enormously with mood swings and feeling stressed out all the time!But i have now switched to a multivitamin as i was tired all the time - and i am feeling pretty good with it. Why take both? I think the multi-vit should have everything the b vit has - and more.
 
G

·
Go ahead and take it. B-12 in cobalamin's form is hard to convert in to other derivative forms of Methylcobalamin which brain and muscle uses. You can take higher dosage up to total 1000mg a day. Your effectiveness will enhance with sublingual form (liquid) as well throat Lorenzes form. Check out WWW. Jarrow.com for the products they supply. I have used them and they look good.The intrveneous form usually is limited in dosage.
 

·
Registered
Joined
·
86 Posts
If your multi has B12, then you should get enough - I read that your body stores some anyway. If you feel you need to take extra for some reason, I know that your body will excrete what it doesn't need/use in your urine (you'll note a change of colour). [This message has been edited by Josee (edited 07-28-2000).]
 

·
Registered
Joined
·
6,922 Posts
Hi Patty:Get yourself a good vitamin and mineral book that lists RDA's and what levels are toxic. You can check then on how much you are taking.I also take a multi-vitamin, B Complex, B6 and B12, but I'm not taking them at toxic levels.
JeanG
 

·
Registered
Joined
·
820 Posts
Discussion Starter · #6 ·
I'm glad you all told me about the urine because it has changed to bright yellow. I was starting to wonder if I needed more water intake. Thank you all for responding.
 

·
Registered
Joined
·
1,383 Posts
Hi Patty,I take a mega multiple vitamin and mineral daily. I also take Vitamin B comlex on the same day. Be careful with Vitamin B6 this is evidence that it is toxic at 1,000mg. Some people say to stay at 200mg or below, and others say stay at the RDA level. I'm researching these studies of Vitamin B6 and toxity and thus far I found that 200mg total of B6 is perfectly safe. I take a total of 150 mg daily. Some people would disagree with me on this.vikee
 

·
Registered
Joined
·
927 Posts
I think it is fine to take bioth.Perhaps you might want to split them up with your meals to sustain the release of B vitamins as your body will tend to churn through them pretty quickly.At the levels of the two different type you are very unlikely to take toxic doses ever as your body will urinate out the excess.Also the highly yellow colour is from vitamin B1 (I believe) and you are not urinating out all the B vitamins.I think they are very good (help with stress). I was low in B6 and used to think I never had dreams but since I started taking it I get wicked dream recall.
THat's supposed to be one of the signs of it working.
 

·
Registered
Joined
·
820 Posts
Discussion Starter · #9 ·
vikee,Thanks for your response. Even if I take the B complex and multi vitamin, it will only have 5 mg of B6. So, I'll be okay with that. Thanks again for that info.
 

·
Registered
Joined
·
6,922 Posts
Vikee is right about the B6. You also need to be careful with B3 (Niacin).Here is a paragraph on Niacin taken from CBSHealth by Metscape. The URL for the entire article, which is titled "Vitamins, Carotenoids, and Phytochemicals" is: http://healthwatch.medscape.com/medscape/p...?RecId=151072&F A=1&SP=undefined[/URL] "Deficiencies and Toxicity of Vitamin B3 (Niacin). Niacin, also known as nicotinic acid, helps break down blood sugar for energy and also acts as a vasodilator, widening blood vessels and increasing blood flow. Dietary sources are mackerel, swordfish, chicken, veal, dried fortified cereals, pork, salmon, and beef liver. Current DRI recommendations are 20 mg. This vitamin may be prescribed for improving cholesterol levels, but supplements are unnecessary in people with normal health and diets. A deficiency of niacin causes pellagra; symptoms can include eczema, intestinal and stomach distress, depression, headache, thinning of the hair, and excess saliva production. Anemia may occur, although this is probably due to an accompanying deficiency in folic acid. [See Folic Acid, below.] Even mildly high doses of niacin can cause hot flushing of the face and shoulders, headache, itchiness, and stomach problems. Some report heart disturbances and temporarily lowered blood pressure. Large doses may produce ulcers, gout, diabetes, and liver damage, which are usually reversed when high doses are discontinued."[This message has been edited by JeanG (edited 07-29-2000).]
 
1 - 11 of 11 Posts
Top